Alert archive / Tennessee / Freeze Warnings in 2020
Freeze Warning 4, NWS Nashville, TN
NWS Nashville, TN issued this freeze warning at May 8, 2020, 3:06 AM CDT for 31 counties in Tennessee. It took effect at May 9, 2020, 1:00 AM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 8, 2020, 3:06 AM CDT (08:06 UTC)
- In effect from
- May 9, 2020, 1:00 AM CDT
- Expired
- May 9, 2020, 8:05 AM CDT
- In force
- 7 hr
- Issued by
- NWS Nashville, TN
All 31 counties
Bedford County, TN, Cannon County, TN, Cheatham County, TN, Clay County, TN, Coffee County, TN, Cumberland County, TN, Davidson County, TN, DeKalb County, TN, Dickson County, TN, Fentress County, TN, Grundy County, TN, Hickman County, TN, Jackson County, TN, Lewis County, TN, Macon County, TN, Marshall County, TN, Maury County, TN, Montgomery County, TN, Overton County, TN, Pickett County, TN, Putnam County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Sumner County, TN, Trousdale County, TN, Van Buren County, TN, Warren County, TN, White County, TN, Williamson County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 39 km from the middle of the area, began a volume at 08:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 8.1 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2203 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this freeze warning went out at May 8, 2:55 AM CDT, 11 minutes earlier.
Area forecast discussion, May 8, 2:55 AM CDT, 11 minutes before
Area Forecast Discussion National Weather Service Nashville TN 255 AM CDT Fri May 8 2020 .DISCUSSION... The main forecast story continues to be the incoming chilly air that will bring frost/freeze conditions and possibly some record lows. See the climate section of the early morning discussion for more on the specific numbers. As of 3 AM CDT, showers were starting to develop across our southwest counties, and the showers will spread across the entire area by mid morning. Wx maps showed a low pressure center over north TX with a shortwave and cold front coming down from the Northern Plains. These features will come together to bring an average of one half inch of rainfall across Middle Tn today, followed by a shot of very chilly air. The good news is we do not expect any thunderstorms or heavy rainfall from this system today. Winds will be a bit gusty, perhaps over 30 mph at times. We do not think a wind advisory is needed with speeds staying mostly below criteria. Also, the times will be limited to a couple of brief periods- ahead of the surface low mid to late this morning, then again behind the low mid afternoon. By this evening, all the showers will be gone and skies will clear out quickly from west to east as high pressure arrives. It will take a while for winds to drop off, but they should drop enough to allow frost formation after midnight as temps drop through the 30s. Some areas east of I-65 will eventually dip into the upper 20s by daybreak Saturday! Most of the Mid State will be covered by a Freeze Warning, except our far west and south counties where freezing temps will be more localized and brief. These areas will be covered by a frost Advisory. After a chilly day on Saturday with highs 15-20 degrees below normal, another frost/freeze setup will be in place for Saturday night/Sunday morning. Guidance and model blend numbers look a little too warm given good radiational cooling conditions. To avoid confusion with tonight's headlines, we will not issue a freeze/frost headline yet for that time, but we will mention in text products. After the chilly weekend, a quiet week with a gradual warmup is expected. A few showers are possible at times Monday though Wednesday for our north half, but no major wx events are expected. High temps will warm up from the 60s through the 70s and into the 80s by the end of the week. && .CLIMATE... This weekend's blast of cold air is likely to break a few records. Here's a look at some records that might fall Saturday and Sunday: May 9th Record Low Temperatures: Nashville Airport - 37 (set in 1960) Crossville Airport - 31 (set in 1960) Record Low Max Temperatures: Nashville Airport - 57 (set in 1923) Crossville Airport - 55 (set in 1960) May 10th Record Low Temperatures: Nashville Airport - 37 (set in 1966) Crossville Airport - 28 (set in 1966) The latest ever spring freeze at Crossville was on May 28, 1961, and at Nashville was on April 25, 1910. && .AVIATION... 06Z TAF DISCUSSION. As our latest weather system approaches from the west, VFR conditions should hang on for several more hours before the atmosphere saturates enough to start dropping ceilings. Look for MVFR conditions to start spreading across Middle TN by 13Z with at least couple of hours of IFR during the afternoon for all mid- state terminals. VFR should return Friday evening. Winds will be gusty today with fropa beginning around 18-19z and quickly moving through the area. Winds should start relaxing before 05Z/Sat. && .PRELIMINARY POINT TEMPS/POPS... Nashville 59 35 61 38 70 / 100 0 0 0 10 Clarksville 58 33 60 38 67 / 100 0 0 0 10 Crossville 55 28 55 32 64 / 100 10 0 0 10 Columbia 61 34 61 36 69 / 90 0 0 0 10 Lawrenceburg 60 34 60 36 68 / 80 0 0 0 10 Waverly 60 35 62 38 68 / 100 0 0 0 10 && .OHX WATCHES/WARNINGS/ADVISORIES... Freeze Warning from 1 AM to 9 AM CDT Saturday for Bedford-Cannon- Cheatham-Clay-Coffee-Cumberland-Davidson-De Kalb-Dickson- Fentress-Grundy-Hickman-Jackson-Lewis-Macon-Marshall-Maury- Montgomery-Overton-Pickett-Putnam-Robertson-Rutherford-Smith- Sumner-Trousdale-Van Buren-Warren-White-Williamson-Wilson. Frost Advisory from 1 AM to 9 AM CDT Saturday for Giles-Houston- Humphreys-Lawrence-Perry-Stewart-Wayne. && DISCUSSION......13 AVIATION........Unger
Hazardous weather outlook, May 7, 5:04 AM CDT, 22 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 504 AM CDT Thu May 7 2020 TNZ005>011-023>034-056>066-075-077>080-093>095-081015- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 504 AM CDT Thu May 7 2020 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. A Freeze Watch is in effect for eastern portions of the mid state Friday night through Saturday morning where low temperatures as cold as 30 degrees will be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 3:06 AM CDT | Frost Advisory | OHX | Giles, Houston, Humphreys, Lawrence, Perry, Stewart and 1 more | 29 hr |
Nearby
Freeze Warnings in Tennessee, 2020Every freeze warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.